MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION VENOUS WALLSTENT; STENT, ILIAC VEIN

BOSTON SCIENTIFIC CORPORATION VENOUS WALLSTENT; STENT, ILIAC VEIN
Model Number H74912044189070
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that removal difficulties were encountered.The 60% compression stenosed target lesion was located in the moderately tortuous and moderately calcified left common to external iliac vein.A 18x90x75cm venous wallstent was inserted through left common femoral vein over a 0.35 amplatz wire.However, slightly difficulty in advancing the tortuous vessel was encountered.It was noted that the stent was partially deployed and was too short.Recapturing the stent was difficult and had to deploy it and capture it in torturous area to fully recapture.Difficulty removal of the stent was also encountered.Subsequently, it was pulled out successfully intact from the patient.Upon removal of the stent, possible kink was noted with the shaft.Another 18x90x75 venous wallstent was used and completed the procedure successfully.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: venous wallstent 18x90x75cm was received for analysis.The device was received with the stent over constrained on the device.The investigator successfully deployed the stent without issue.A visual examination found no damage to the deployed stent.A visual examination identified no damage or issues with the stent holder/cup or tip of the device.A visual and tactile examination found the outer sheath to be partially separated at more than one location.This type of damage is consistent with excessive force being applied to the device.This concludes the product analysis.

Brand Name
VENOUS WALLSTENT
Common Device Name
STENT, ILIAC VEIN
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16930195
Report Number2124215-2023-19869
Device Sequence Number7008347
Product Code QAN
UDI-Device Identifier08714729979616
UDI-Public08714729979616
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P980033/S050
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2025
Device Model NumberH74912044189070
Device Catalogue NumberH74912044189070
Device Lot Number0031139002
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/19/2023
Supplement Date Received by Manufacturer05/17/2023
Initial Report FDA Received Date05/15/2023
Supplement Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE - 0.35 AMPLATZ.; GUIDEWIRE - 0.35 AMPLATZ.
Patient SexUnknown